Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 237, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 9, 2007, 4:24 PM EDT for Bedford County, Pennsylvania. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 4:24 PM EDT (20:24 UTC)
- Expired
- Aug 9, 2007, 5:30 PM EDT
- In force
- 66 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Bedford County, PA
The radar
The State College radar (KCCX), 121 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:03 PM EDT | TSTM WND DMG | Schellsburg, PA | 911 CENTER REPORTED TREES DOWN ON ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 092024
SVRCTP
PAC009-092130-
/O.NEW.KCTP.SV.W.0237.070809T2024Z-070809T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
424 PM EDT THU AUG 9 2007
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF BUFFALO
MILLS...OR 14 MILES EAST OF SOMERSET...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BUFFALO MILLS AROUND 435 PM EDT...
BEDFORD AROUND 440 PM EDT...
CLEARVILLE AROUND 455 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 130 AND 160.
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 3997 7876 4007 7876 4009 7871 3998 7823
3977 7835 3976 7835 3977 7837 3990 7876
3996 7877
TIME...MOT...LOC 2024Z 291DEG 34KT 3999 7872
$$
FORECASTER: KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 9, 3:02 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 302 PM EDT THU AUG 9 2007 .SYNOPSIS... A WAVE OF LOW PRESSURE WILL SPREAD MORE SHOWERS AND THUNDERSTORMS INTO PENNSYLVANIA LATER TODAY AND INTO EARLY FRIDAY. THE SYSTEM WILL MOVE EAST OF THE REGION FRIDAY ALLOWING DRIER AIR TO RETURN FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHERN PA THROUGH 4PM ASSOCIATED WITH A LONG LIVED BOW ECHO THAT CAUSED SPORADIC WIND DAMAGE AND HEAVY RAIN AS IT MOVED THRU. ADDITIONAL CONVECTION HAS SPROUTED OVER OHIO AND THE LOWER LAKES IN ADVANCE OF THE NEXT SURGE OF WARM/MOIST ADVECTION...AND THIS WILL CONTINUE TO AFFECT THE REGION INTO THE OVERNIGHT. SHOULD BE A MUGGY WET NIGHT WITH OCCASIONAL SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD DROP HEAVY RAIN AS PWAT ANOMALIES SURGE INTO THE +2-3 STD DEV ON THE NOSE OF A 25-30 KNOT WSW LOW LEVEL JET. AS FAR AS SEVERE THREAT GOES...MODELS DO ALLOW FOR SOME RECOVERY IN THE CAPE FIELDS THIS EVENING...BUT INSTABILITY WILL BE MARGINAL FOR SUPPORT TO ORGANIZED SEVERE. MAIN THREAT WILL BE LOCALIZED HEAVY RAIN AS HUGE DEWPOINT AIR FEEDS EASTWARD AHEAD OF THE LOW AND FRONTAL SYSTEM. IF WE CAN GET SOME ORGANIZATION TO THE STORMS...BOW ECHO STRAIGHT LINE WINDS WILL BE THE BIGGEST THREAT INTO THE EVENING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... MODELS AGREE IN THE SFC LOW MOVING EAST OF THE STATE FRIDAY...ALLOWING DRIER AIR TO BEGIN MAKING INROADS. IT COULD BE A MURKY START TO THE DAY AS WE WILL HAVE HAD PLENTY OF CONVECTION CROSSING THE REGION OVERNIGHT...BUT THINGS SHUD BRIGHTEN MARKEDLY FROM LATE MORNING ON AS A DRIER NW BEGINS TO FRESHEN. DAY TIME HIGHS SHUD BE NEAR SEASONAL NORMS WITH JUST THE CHANCE OF A FEW LEFT OVER SHOWERS. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... WILL SEND ZONES HERE SHORTLY...WATCHING INTENSE STORMS OVER SW PA...AND SEEING WHAT PLANS SPC HAVE. CURRENT WATCH GOES TO 4 PM. ESTIMATED VIL IN THE MID 60S...TOPS OVER 60K FT...HEAVIEST STORMS LIKELY IN PA TONIGHT INTO EARLY FRIDAY AM. MODELS FASTER NOW...SO LOWER POPS FOR FRIDAY AFT AND TOOK OUT FOR FRIDAY NIGHT. DID NOT WANT TO CUT FRIDAY AFT OUT...GIVEN LARGE DIFFERENCES TO MODEL SOLUTIONS LATELY. MODELS HAVE BEEN TOO FAR NORTH WITH HEAIVEST QPF LATELY...AS AN EXAMPLE. ANYWAY...WEEKEND DOES NOT LOOK BAD...LOWER DEWPOINTS. SUNDAY WILL START TO WARM UP AGAIN...BUT NEXT FRONT A SHADE FASTER NOW...SO BROUGH POPS SOUTHWARD TO MD BORDER MONDAY. LEFT TUE INTO THU DRY. PERHAPS ANOTHER WEEK FRONT...BUT HUGE DIFFERENCES BETWEEN 06Z AND 12Z GFS...SO A LOT COULD CHANGE BY THEN...AND PLENTY OF WEATHER CONCERNS IN THE SHORT TERM. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ANOTHER NIGHT OF FREQUENT SHOWERS AND THUNDERSTORMS ALONG WITH MVFR/IFR CONDITIONS ASSOCIATED WITH THE RAINS. WILL PROBABLY SEE MVFR VIZ PROBLEMS DEVELOP AS SHOWERS BEGIN TO INVADE BEFORE THE DAY IS OVER...AND CONDITIONS WILL CONTINUE TO DETERIORATE AS THE NIGHT PROGRESSES AS OCCASIONAL SHOWERS AND HEAVY THUNDERSTORMS TRACK EAST. CONDITIONS WILL START OFF RATHER MURKY FRIDAY BEFORE THE LOW AND FRONT MOVE EAST OF THE STATE ALLOW FOR A DRIER NW FLOW TO ESTABLISH. MOST TERMINALS WILL RETURN TO VFR BY AFTERNOON. THE WEEKEND WILL BE DRY AND FAIR WITH LOWER HUMIDITY. IT LOOKS LIKE THE NEXT CHANCE OF LOWERING CONDITIONS AND INCLEMENT WEATHER WILL BE LATER SUNDAY NIGHT INTO EARLY NEXT WEEK AS ANOTHER FRONT MAKES A RUN AT THE REGION && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LACORTE NEAR TERM...LACORTE SHORT TERM...LACORTE LONG TERM...MARTIN AVIATION...LACORTE
Hazardous weather outlook, Aug 9, 11:54 AM EDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1154 AM EDT THU AUG 9 2007 PAZ017>019-024>028-033>036-050-056-057-059-063>066-101600- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1154 AM EDT THU AUG 9 2007 ...SEVERE THUNDERSTORM WATCH 573 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ004>006-010>012-037-041-042-045-046-049-051>053-058-101600- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 1154 AM EDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT LOCALIZED VERY HEAVY RAIN OF OVER 2 INCHES IN JUST A FEW HOURS IS POSSIBLE WHERE SEVERAL THUNDERSTORMS MOVE ACROSS THE SAME AREA. SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION THIS AFTERNOON AND TONIGHT...BUT THE PROBABILITY FOR DAMAGING WIND GUSTS AND LARGE HAIL WILL BE LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 9, 11:53 AM EDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1153 AM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG 2 NNE JEROME 40.24N 78.97W
08/09/2007 SOMERSET PA EMERGENCY MNGR
THUNDERSTORM WINDS KNOCKED DOWN TREES IN THOMAS
MILLS...AND ALONG ROUTE 985.
0926 AM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
08/09/2007 CAMBRIA PA EMERGENCY MNGR
THUNDERSTORMS WINDS KNOWCKED DOWN TREES IN SOUTH MOUNT
BORO...A SUBURB OF JOHNSTOWN.
0926 AM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
08/09/2007 CAMBRIA PA EMERGENCY MNGR
THUNDERSTORM WINDS KNOCKED DOWN TREES AND WIRES ONTO A
HOUSE.
0939 AM TSTM WND DMG 5 NE JOHNSTOWN 40.38N 78.85W
08/09/2007 CAMBRIA PA EMERGENCY MNGR
THUNDERSTORM WINDS KNOCKED DOWN TREES IN CONEMAUGH
TOWNSHIP.
1004 AM TSTM WND DMG 4 NW WOODBURY 40.27N 78.42W
08/09/2007 BEDFORD PA EMERGENCY MNGR
THUNDERSTORM WINDS KNOCKED DOWN TREES NEAR BAKERS SUMMIT.
1004 AM FLASH FLOOD FERNDALE 40.29N 78.92W
08/09/2007 CAMBRIA PA EMERGENCY MNGR
TORRENTIAL RAINS FROM TUNDERSTORMS TRIGGERED A ROCK SLIDE
IN FERNDALE BORO ALONG PLAINFIELD AVENUE. FLOODING WAS
ALSO NOTED ALONG BERKLEY ROAD IN UPPER YODER TOWNSHIP.
&&
PAJSpecial weather statement, Aug 9, 11:59 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1159 AM EDT THU AUG 9 2007 PAZ056>059-063-066-091645- CUMBERLAND-DAUPHIN-LANCASTER-LEBANON-PERRY-SCHUYLKILL- 1159 AM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...EASTERN CUMBERLAND... EASTERN PERRY...LEBANON...NORTHWESTERN LANCASTER AND SOUTHWESTERN SCHUYLKILL COUNTIES... AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF SELINSGROVE TO 10 MILES NORTHWEST OF ENOLA TO 8 MILES SOUTHEAST OF CARLISLE...MOVING EAST AT 35 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR WEST FAIRVIEW...SHIREMANSTOWN... ROCKVILLE...MARYSVILLE AROUND 1205 PM...WORMLEYSBURG...NEW CUMBERLAND...LOWER ALLEN...LEMOYNE AROUND 1210 PM...PILLOW AND STEELTON AROUND 1215 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 228 AND 271...I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 52 AND 111...I-83 BETWEEN MILE MARKERS 40 AND 50...ALL OF I-283. FORECASTER: GRUMM
Special weather statement, Aug 9, 12:43 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1243 PM EDT THU AUG 9 2007 PAZ059-065-066-091745- LANCASTER-LEBANON-YORK- 1243 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN YORK...LANCASTER AND LEBANON COUNTIES... AT 1239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ANNVILLE TO ELIZABETHTOWN TO 7 MILES SOUTH OF RED LION...MOVING EAST AT 30 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING AS WELL. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR SAND HILL...MOUNT JOY...MOUNT GRETNA... LEBANON AROUND 1250 PM...SAFE HARBOR...MOUNTVILLE...MANHEIM... LANDISVILLE AROUND 1255 PM...SUNNYBURN AND SHENKS FERRY AROUND 100 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 259 AND 295...I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 86 AND 94. FORECASTER: LA CORTE
Local storm report, Aug 9, 1:18 PM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
118 PM EDT THU AUG 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM TSTM WND DMG 2 NNE JEROME 40.24N 78.97W
08/09/2007 SOMERSET PA EMERGENCY MNGR
THUNDERSTORM WINDS KNOCKED DOWN TREES IN THOMAS
MILLS...AND ALONG ROUTE 985.
0926 AM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
08/09/2007 CAMBRIA PA EMERGENCY MNGR
THUNDERSTORMS WINDS KNOWCKED DOWN TREES IN SOUTH MOUNT
BORO...A SUBURB OF JOHNSTOWN.
0926 AM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
08/09/2007 CAMBRIA PA EMERGENCY MNGR
THUNDERSTORM WINDS KNOCKED DOWN TREES AND WIRES ONTO A
HOUSE.
0939 AM TSTM WND DMG 5 NE JOHNSTOWN 40.38N 78.85W
08/09/2007 CAMBRIA PA EMERGENCY MNGR
THUNDERSTORM WINDS KNOCKED DOWN TREES IN CONEMAUGH
TOWNSHIP.
1004 AM TSTM WND DMG 4 NW WOODBURY 40.27N 78.42W
08/09/2007 BEDFORD PA EMERGENCY MNGR
THUNDERSTORM WINDS KNOCKED DOWN TREES NEAR BAKERS SUMMIT.
1004 AM FLASH FLOOD FERNDALE 40.29N 78.92W
08/09/2007 CAMBRIA PA EMERGENCY MNGR
TORRENTIAL RAINS FROM TUNDERSTORMS TRIGGERED A ROCK SLIDE
IN FERNDALE BORO ALONG PLAINFIELD AVENUE. FLOODING WAS
ALSO NOTED ALONG BERKLEY ROAD IN UPPER YODER TOWNSHIP.
1125 AM TSTM WND DMG WAYNESBORO 39.75N 77.58W
08/09/2007 FRANKLIN PA EMERGENCY MNGR
THUNDERSTORMS KNOCKED DOWN TREES IN WASHINGTON TOWNSHIP
ON THE WEST SIDE OF WAYNESBORO.
&&
PAJSpecial weather statement, Aug 9, 3:28 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 328 PM EDT THU AUG 9 2007 PAZ024-033-092015- CAMBRIA-SOMERSET- 328 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS APPROACHING SOMERSET AND SOUTHWESTERN CAMBRIA COUNTIES... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF MURRYSVILLE TO 5 MILES EAST OF YOUNGWOOD TO BROWNSVILLE...MOVING EAST AT 40 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR SEVEN SPRINGS AROUND 355 PM...JEROME AROUND 405 PM...FERNDALE AROUND 410 PM AND ROCKWOOD AROUND 415 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 122. FORECASTER: KF
Special weather statement, Aug 9, 4:11 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 411 PM EDT THU AUG 9 2007 PAZ025-034-092115- BEDFORD-BLAIR- 411 PM EDT THU AUG 9 2007 ...STRONG THUNDERSTORMS APPROACHING BEDFORD AND SOUTHERN BLAIR COUNTIES... AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF JOHNSTOWN TO 7 MILES SOUTH OF SOMERSET...MOVING EAST AT 35 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...AS WELL AS INTENSE LIGHTNING. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL BE NEAR NEW PARIS...HYNDMAN...BLUE KNOB STATE PARK AROUND 430 PM...SKI GAP...SCHELLSBURG AROUND 435 PM...NEWRY... DUNCANSVILLE...QUEEN...OSTERBURG AROUND 440 PM AND HOLLIDAYSBURG AROUND 445 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 130 AND 164...I-70 BETWEEN MILE MARKERS 147 AND 150...I-99 BETWEEN MILE MARKERS 0 AND 28. FORECASTER: KF
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:47 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 58 min |
| Aug 9, 9:29 AM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair | 61 min |
| Aug 9, 9:37 AM EDT | Flash Flood Warning | CTP | Cambria | 4 hr |
| Aug 9, 9:43 AM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 32 min |
| Aug 9, 10:08 AM EDT | Severe Thunderstorm Warning | CTP | Fulton, Huntingdon | 67 min |
| Aug 9, 10:33 AM EDT | Severe Thunderstorm Warning | CTP | Bedford | 27 min |
| Aug 9, 10:38 AM EDT | Severe Thunderstorm Warning | CTP | Franklin | 67 min |
| Aug 9, 10:51 AM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 54 min |
| Aug 9, 11:28 AM EDT | Severe Thunderstorm Warning | CTP | Adams | 47 min |
| Aug 9, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Somerset | 58 min |
| Aug 9, 4:30 PM EDT | Severe Thunderstorm Warning | CTP | Blair | 60 min |
| Aug 9, 4:58 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon | 62 min |
| Aug 9, 5:16 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 59 min |
| Aug 9, 5:31 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 59 min |
| Aug 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 52 min |
| Aug 9, 6:22 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 38 min |
| Aug 9, 6:56 PM EDT | Severe Thunderstorm Warning | CTP | York | 64 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.